Nervous System Meltdown

Is my inner child throwing a temper tantrum?

It sure felt that way yesterday. This is a feeling I have not quite learned how to deal with when it hits.  It feels like my entire nervous system is having a meltdown. You know the feeling you get in your stomach, when someone startles you?  That is the feeling I’m talking about, however it feels like this is going on in every single cell of my body, when it happens.  In addition, I feel all jittery, shaky, weak, and nauseous. I have figured out two things that seem to trigger these episodes.

The first, is being startled. Normally, if a person is startled by something or someone, their system will recover from that fairly quickly. However, if I am startled, it’s a different story.

The second, is exerting myself physically. Yesterday, I attended a class in the morning. I did take the time to rest my body afterward, at home. Early in the evening, I decided that I might be able to manage a quick trip to the Michael craft store. Within about 20 minutes, the feeling started. The lighting in the store may have also been a contributing factor (that was an earlier post from January 26th, titled "Yesterday’s Question & Today’s Answer).  It came on out of nowhere, and fortunately my hubby was with me and was able to make
sure I got back to the van safely, and brought me home.

It’s a horrible feeling that won’t go away until my system decides it’s okay to settle down. I have tried settling myself with Ativan, but that doesn’t work either. I am learning that the best way to deal with this when it happens, is to eliminate anything around me that is a stimulus. Practicing relaxation techniques while resting, is my best bet for speeding up the recovery.  It can take me anywhere from several hours to an entire day, to recover from these episodes. It seems to happen more and more frequently. When this first started, it would hit once in awhile.

I have spoken to my doctor about the shakes and tremors I get. She feels that it is due to muscle exhaustion. She prescribed Clonazepam (aka: Klonopin in the United States), which is part of the benzodiazepine family.  Clonazepam contains anticonvulsant, muscle relaxant, and anxiolytic properties.  This medication does help eliminate my tremors, however it also landed me in bed for three weeks when I was taking it before bed, as I was instructed to do.  Unfortunately, I had to stop treatment.  My body is really sensitive to medications and it has been extremely challenging to find something that helps to treat my symptoms, without experiencing nasty side effects.

My inner child is having a calm day, so far, and I’m hoping that she will continue to do so!  Today, I just want to enjoy the day with my family 🙂

I wish you all a a beautiful Saturday!  No matter where you are, or what your doing, I hope your pain level is low, and your energy is high!

~ Gentle Hugs

Advertisements
This entry was posted in Uncategorized and tagged . Bookmark the permalink.

3 Responses to Nervous System Meltdown

  1. If your system is that sensitive to medication, you might talk to your doctor(s) about starting you out at what might they might otherwise consider a pediatric-level dose. I know that, in my case, once I started taking a second antiseizure medication, my neurologist started me out on about a third of the “normal” dose for that drug. Even then, I ultimately had to get off that second medication because I experienced such severe side effects (Conversely, I’ve been pleading with my neurologist to try to increase my Lyrica dosage, and he’s been curiously reluctant to do so. But, that’s a separate issue).

    • Nancy says:

      That, my dear, is a WONDERFUL suggestion!!!! Thank you, thank you, thank you! I’m going to type it into my Blackberry right NOW!
      Done 🙂 It’s in my notes for my next appointment!
      THANK YOU again! Great suggestion!
      (((giant gentle hugs)))

      • Glad I could help. I know that my system is sensitive enough to OTC pseudoephedrine (decongestant, about the only kind of cold medication I can take when I get sick), when I take it I always take half the “adult” dose, and I have to take my last dose before 5pm or I’ll be awake all night. So it stands to reason that I’d be sensitive to other things as well.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s